Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Medicine
Volume 2016, Article ID 4061980, 3 pages
http://dx.doi.org/10.1155/2016/4061980
Case Report

Loperamide Induced Torsades de Pointes: A Case Report and Review of the Literature

1Department of Internal Medicine, Texas Tech University Health Sciences Center, Permian Basin, USA
2Department of Critical Care, Texas Tech University Health Sciences Center, Midland Memorial Hospital, Midland, TX, USA
3Department of Clinical Pharmacology, Medical Center Hospital, Odessa, TX, USA

Received 2 January 2016; Accepted 1 February 2016

Academic Editor: Alexander Bauer

Copyright © 2016 O. Mukarram et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. Lexicomp Online, Lexi-Drugs, Lexi-Comp, Hudson, Ohio, USA, 2014.
  2. T. Litovitz, C. Clancy, B. Korberly, A. R. Temple, and K. V. Mann, “Surveillance of loperamide ingestions: an analysis of 216 poison center reports,” Journal of Toxicology: Clinical Toxicology, vol. 35, no. 1, pp. 11–19, 1997. View at Publisher · View at Google Scholar · View at Scopus
  3. J. Lipski, B. Stimmel, and E. Donoso, “The effect of heroin and multiple drug abuse on the electrocardiogram,” American Heart Journal, vol. 86, no. 5, pp. 663–668, 1973. View at Publisher · View at Google Scholar · View at Scopus
  4. W. M. Jackman, K. J. Friday, J. L. Anderson, E. M. Aliot, M. Clark, and R. Lazzara, “The long QT syndromes: a critical review, new clinical observations and a unifying hypothesis,” Progress in Cardiovascular Diseases, vol. 31, no. 2, pp. 115–172, 1988. View at Publisher · View at Google Scholar · View at Scopus
  5. R. Passman and A. Kadish, “Polymorphic ventricular tachycardia, long Q-T syndrome, and torsades de pointes,” Medical Clinics of North America, vol. 85, no. 2, pp. 321–341, 2001. View at Publisher · View at Google Scholar · View at Scopus
  6. I. A. Khan, “Long QT syndrome: diagnosis and management,” American Heart Journal, vol. 143, no. 1, pp. 7–14, 2002. View at Publisher · View at Google Scholar · View at Scopus
  7. Y. G. Yap and A. J. Camm, “Drug induced QT prolongation and torsades de pointes,” Heart, vol. 89, no. 11, pp. 1363–1372, 2003. View at Publisher · View at Google Scholar · View at Scopus
  8. S. Pepe, O. W. V. Van Den Brink, E. G. Lakatta, and R.-P. Xiao, “Cross-talk of opioid peptide receptor and β-adrenergic receptor signalling in the heart,” Cardiovascular Research, vol. 63, no. 3, pp. 414–422, 2004. View at Publisher · View at Google Scholar · View at Scopus
  9. P. Sobanski, M. Krajnik, M. Shaqura, E. Bloch-Boguslawska, M. Schäfer, and S. A. Mousa, “The presence of mu-, delta-, and kappa-opioid receptors in human heart tissue,” Heart and Vessels, vol. 29, no. 6, pp. 855–863, 2014. View at Publisher · View at Google Scholar
  10. J. M. Marraffa, M. G. Holland, R. W. Sullivan et al., “Cardiac conduction disturbance after loperamide abuse,” Clinical Toxicology, vol. 52, no. 9, pp. 952–957, 2014. View at Publisher · View at Google Scholar · View at Scopus